[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.161.30. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1987

Staphylococcus aureus Infection as a Complication of Isotretinoin Therapy

Author Affiliations

MAJ(P); USA

From the Department of Dermatology, University of Pennsylvania, Philadelphia (Dr Leyden); and the Dermatology Service, Department of Medicine, Walter Reed Army Medical Center, Washington, DC (Dr James).

Arch Dermatol. 1987;123(5):606-608. doi:10.1001/archderm.1987.01660290074019
Abstract

• Eighteen patients developed Staphylococcus aureus infection during or shortly after a five-month course of therapy with isotretinoin. Staphylococcus aureus was recovered both from lesions and from the anterior nares. In a prospective study, 4% of control patients treated with isotretinoin alone developed S aureus infection, while none who applied topical antibiotic to the anterior nares developed infection. Control patients had a 64% prevalence of anterior nares colonization with S aureus, compared with 18% in the topical antibiotic group.

(Arch Dermatol 1987;123:606-608)

×